MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER

MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER
Model Number 103-0606-200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that during the procedure, the avigo guidewire tip broke off and remained in the patient's artery.There were no patient symptoms or other complications associated with the event.No additional medical or surgical intervention was required to prevent permanent impairment.The event did not lead to or prolong the patient's hospitalization.
 
Additional Manufacturer Narrative
H3: product analysis #705601457:¿ equipment used: vis (m-81805), 203cm ruler (m-83360) ¿ drawing(s) referenced: dwgs50604 rev.L ¿ as found condition: the avigo guidewire was returned for analysis within a shipping box, within an opened avigo outer carton (b320088), and within a plastic pouch.¿ damage location details: no bends or kinks were found with the avigo guidewire.The avigo guidewire was found broken/separated ~33.0cm from the proximal end of its polymer jacket and ~200.0cm from the pusher proximal end.The guidewire outer polymer jacket was removed, and the guidewire inner core wire was found broken/separated at ~0.65cm from the proximal end of the solder region.When compared to the product drawing, ~4.5cm of the distal end of the avigo guidewire was found broken/separated and not returned.¿ testing/analysis: the avigo guidewire was sent out for sem (scanning electron microscopy) failure analysis.As per the sem report, the broken end failed via torsional fatigue then overload.¿ conclusion: based on the device analysis and reported information, the customers¿ ¿guidewire separation/break¿ report was confirmed.As the avigo guidewire broke via torsional fatigue then overload this indicates that the guidewire broke due to excessive manipulation (torque) being applied to the guidewire.(rosaj10 2023-05-29).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
0.14 GUIDEWIRES
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16911205
Report Number2029214-2023-00783
Device Sequence Number7562229
Product Code DQX
UDI-Device Identifier00763000338275
UDI-Public00763000338275
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K113454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2025
Device Model Number103-0606-200
Device Catalogue Number103-0606-200
Device Lot NumberB320088
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown